|کد مقاله||کد نشریه||سال انتشار||مقاله انگلیسی||ترجمه فارسی||نسخه تمام متن|
|2663273||1140556||2015||8 صفحه PDF||سفارش دهید||دانلود کنید|
• Bisphosphonates have been shown to reduce fractures in osteoporosis when prescribed appropriately for short durations.
• A serious side effect of bisphosphonates is atypical femoral fractures.
• Nurse practitioners should be familiar with the identification, management, and prevention of these fractures.
Bisphosphonates are frequently prescribed for osteoporosis, with more than 14 million prescriptions dispensed yearly in the United States. They have demonstrated increases in bone mineral density and reduction in vertebral and nonvertebral fractures for osteoporosis. However, 1 uncommon side effect associated with this class of medication is atypical femoral fractures located in the midshaft of the femur and associated with minimal or no trauma. This article outlines the epidemiology, pharmacology, definitions, physiology, and pathogenesis regarding these fractures. In addition, specific treatment and prevention strategies that nurse practitioners can utilize are discussed.
Journal: The Journal for Nurse Practitioners - Volume 11, Issue 4, April 2015, Pages 389–396